Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 40, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 2012, 3:22 PM EDT for 5 counties in South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 3:22 PM EDT (19:22 UTC)
- Expired
- May 14, 2012, 3:54 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
728
WUUS52 KILM 141922
SVRILM
SCC041-043-051-067-089-142015-
/O.NEW.KILM.SV.W.0040.120514T1922Z-120514T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 415 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF INDIANTOWN...OR NEAR KINGSTREE...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
INDIANTOWN...
HENRY...
HANNAH...
HEMINGWAY...
JOHNSONVILLE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3389 7962 3391 7925 3369 7913 3354 7978
3371 7983
TIME...MOT...LOC 1922Z 238DEG 18KT 3367 7973
$$
III2 follow-up statements
258
WWUS52 KILM 141934
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
334 PM EDT MON MAY 14 2012
SCC041-043-051-067-089-142015-
/O.CON.KILM.SV.W.0040.000000T0000Z-120514T2015Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
334 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL HORRY...NORTH CENTRAL GEORGETOWN...NORTHEASTERN
WILLIAMSBURG...SOUTHEASTERN FLORENCE AND SOUTHEASTERN MARION
COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF INDIANTOWN...OR 9 MILES EAST OF
KINGSTREE...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRISVILLE...NESMITH...HENRY...STUCKEY...HANNAH...HEMINGWAY...
JOHNSONVILLE...KINGSBURG...POSTON...OUTLAND...PEE DEE CROSSROADS AND
DONGOLA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3370 7975 3375 7973 3389 7962 3391 7925
3369 7913 3354 7978 3365 7981
TIME...MOT...LOC 1934Z 248DEG 23KT 3368 7966
$$
III082
WWUS52 KILM 141954
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT MON MAY 14 2012
SCC041-043-051-067-089-142004-
/O.CAN.KILM.SV.W.0040.000000T0000Z-120514T2015Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
354 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HORRY...NORTH
CENTRAL GEORGETOWN...NORTHEASTERN WILLIAMSBURG...SOUTHEASTERN
FLORENCE AND SOUTHEASTERN MARION COUNTIES IS CANCELED...
AT 350 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3370 7975 3375 7973 3389 7962 3391 7925
3369 7913 3354 7978 3365 7981
TIME...MOT...LOC 1954Z 248DEG 23KT 3372 7951
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:30 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 14, 1:30 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 130 PM EDT MON MAY 14 2012 .SYNOPSIS... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK...AS A LOW PRESSURE SYSTEM ACROSS THE GULF COAST STATES MOVES SLOWLY NORTHEAST ACROSS THE REGION. A COLD FRONT WILL PUSH OFFSHORE BY THURSDAY WITH DRIER CONDITIONS EXPECTED INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1:30 PM MONDAY...MAIN FOCUS FOR THE SHORT TERM IS THE RELATIVELY STRONGLY FORCED AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING BASICALLY SOUTH TO NORTH AND JOGGING TO THE EAST EVER SO SLIGHTLY...THIS ACROSS OUT WESTERN AREAS. WILL GO WITH CATEGORICAL POPS BASICALLY IN THIS AREA THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH CHANCE ELSEWHERE. FORECAST CHALLENGE IS HOW THIS AREA HOLDS TOGETHER THROUGH THE OVERNIGHT AREAS. THE FORCING APPEARS TO BE FAVORING COUPLED 200-300MB DIVERGENCE WITH THE LOW LEVEL CONVERGENCE OF THE FRONT. THIS FRONT WILL MAKE LITTLE IF ANY EASTWARD PROGRESS TO THE EAST OVERNIGHT. THE UPPER LEVEL FORCING MOVES OFF TO THE NORTH AND EAST AND BECOMES MORE DIFFUSE. CONSIDERING THESE FACTORS AND THE INHERIT DIURNAL NATURE OF THE ACTIVITY HAVE DRAMATICALLY DECREASED POPS FOR THE OVERNIGHT HOURS. I DO KEEP CHANCE VALUES IN THE WESTERN COUNTIES AND OFFSHORE WITH THE COASTAL AREAS IN A RELATIVE MINIMUM. OVERNIGHT LOWS SHOULD HOVER IN THE MIDDLE 60S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 AM MONDAY...POSITIVELY TILTED UPPER TROUGH AND NEARLY STATIONARY COLD FRONT COMBINE TO CONTINUE SCATTERED CONVECTION THROUGH THE SHORT TERM. THE HEAVY RAIN FROM MONDAY WILL BE MOSTLY OFFSHORE BY TUESDAY MORNING...BUT WILL CONTINUE LIKELY POP ALONG THE CAPE FEAR COAST THROUGH THE FIRST FEW HOURS OF THE DAY. THE S/W TROUGH WHICH FUELS THE PRECIP MONDAY ROTATES WELL TO THE NE TUESDAY...SO A LULL IN CONVECTION IS EXPECTED UNTIL TUES AFTN...HOWEVER WITH A STILL VERY MOIST COLUMN...WILL CONTINUE CHC POP THROUGH THE AFTN. CONVECTION WILL INCREASE DIURNALLY DURING THE AFTN DUE TO ENHANCED INSTABILITY COMBINING WITH CONVERGENCE ALONG THE STATIONARY FRONT...WITH HIGHEST POP ACROSS NORTHERN ZONES. CONVECTION WILL WANE AFTER SUNSET BUT ISOLATED SHOWERS MAY PERSIST THROUGH THE OVERNIGHT. MORE WIDESPREAD CONVECTION ANTICIPATED WEDNESDAY AS A STRONGER VORT DROPS THROUGH THE EASTERN TROUGH AND INTERACTS WITH THE SURFACE BOUNDARY TO AID LIFT IN AN AIR MASS STILL RICH IN MID LEVEL THETA-E. AGREE WITH PREVIOUS FORECASTER IN RAISING POP...AND AM GOING TO BUMP HIGHER TO LIKELY WED AFTN BASED OFF STRENGTH OF THIS VORT AS MODELED BY MOST GUIDANCE. THIS S/W WILL ACT AS THE KICKER AND FINALLY PUSH THE FRONT OFFSHORE LATE WED NIGHT. SUBSIDENCE AND NEGATIVE VORTICITY ADVECTION BEHIND THIS FEATURE WILL BRING AN END TO MOST PRECIP WED NIGHT. TEMPS WILL BE VERY SIMILAR TUE AND WED...WITH HIGHS 80-83 BOTH DAYS AND MINIMUMS IN THE LOW/MID 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 300 AM MONDAY...QUITE A BIT OF UNCERTAINTY CONTINUES IN THE EXTENDED WITH THE POTENTIAL FOR SHOWERS/TSTMS CONTINUING THROUGH THE WEEKEND. UPPER TROUGH AXIS SHIFTS OFFSHORE AT THE START OF THE PERIOD AT THE SAME TIME COLD FRONT PUSHES FURTHER FROM THE COAST. FORECAST PROFILES SUGGEST SIGNIFICANT DRYING OF THE COLUMN BEHIND THIS FEATURE AND WILL TRIM INHERITED POP TO SLIGHT CHANCE...MOSTLY CONFINED TO THE COAST BY THE AFTN. WITH BROAD TROUGHING PERSISTING INTO FRIDAY THERE MAY STILL BE DIURNAL CONVECTION...ESPECIALLY ACROSS THE EASTERN HALF OF THE CWA...BUT VERY DRY FORECAST PROFILES SUGGEST CONVECTION MAY HAVE TROUBLE DEVELOPING AND WILL DROP POP TO SILENT ON FRIDAY. WHAT HAPPENS FOR THE WEEKEND IS STILL QUITE UP-IN-THE-AIR...AND THERE IS A DISCONNECT BETWEEN THE GUIDANCE...AND EVEN AMONG RUN-TO-RUN SOLUTIONS OF INDIVIDUAL MODELS. HOWEVER...WE CAN DEVELOP SOME IDEAS ABOUT WHAT TO EXPECT. AS THE TROUGH KICKS FURTHER OFFSHORE...IT DEEPENS OFF THE SE COAST AND WILL LIKELY CUT OFF DUE TO RIDGING ACROSS THE NORTH ATLANTIC OCEAN. BENEATH THIS TROUGH...A COLD CORE SURFACE LOW WILL DEVELOP...AND THEN TRANSITION TO WARM CORE AS EVIDENCED BY AN INCREASE IN THICKNESSES IMMEDIATELY ABOVE THE CLOSED CIRCULATION AND LACK OF A SIGNIFICANT OFFSHORE BAROCLINIC GRADIENT. THE GUIDANCE HAS BEEN ALL OVER THE PLACE WITH SPATIAL AND TEMPORAL POSITIONING...SO CANNOT HONE IN ON ANY SPECIFICS. HOWEVER...WITH A DEEP TOUGH...AND MOST GUIDANCE SHOWING SOME SEMBLANCE OF THIS FEATURE...THERE IS MODERATE CONFIDENCE IN DEVELOPMENT. WILL CONTINUE SLIGHT CHANCE POP FOR SAT/SUN BUT NOTE THAT IF CYCLONE DEVELOPMENT OCCURS FURTHER EAST...THE WEEKEND WILL BE DRY. TEMPS THROUGH THE EXTENDED WILL BE A DEGREE OR TWO EITHER SIDE OF CLIMATOLOGY. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 18Z...PER CURRENT RADAR TRENDS CONFIDENCE IS HIGH THAT PREDOMINATE SHOWERS WITH TEMPO THUNDERSTORMS WILL AFFECT BOTH FLO/LBT TERMINALS THIS AFTERNOON. ALTHOUGH VERY SHORT PERIODS OF IFR WILL OCCUR WITH THE THUNDERSTORMS WILL JUST INDICATE PREDOMINATE MVFR CONDITIONS FOR NOW AND AMEND IF NECESSARY. WILL ALSO INDICATE VCSH/VFR AT THE MYR/CRE TERMINALS AS LIGHT SHOWERS REMAIN JUST INLAND. BUT AT THE ILM TERMINAL WHERE SHOWER DEVELOPMENT IS MORE ROBUST WILL INCLUDE A TEMPO GROUP FOR SHOWERS/MVFR FOR SEVERAL HOURS EARLY THIS AFTERNOON. THE PRECIPITATION SHOULD END OR BECOME VERY ISOLATED THIS EVENING. AT FLO/LBT THERE WILL BE A POTENTIAL FOR STRATUS/FOG THROUGH SUNRISE...BUT SINCE BOUNDARY LAYER WINDS SHOULD ONLY DECREASE TO 15 KNOTS AND SKY COVER WILL BE BROKEN WILL ONLY INDICATE MVFR CONDITIONS FOR NOW. IFR WILL BE A POSSIBILITY IF WINDS DECREASE ENOUGH AND SKIES SCATTER. SHOWERS SHOULD DEVELOP AT THE COASTAL TERMINALS IN THE PRE-DAWN HOURS...BUT CONFIDENCE IS STILL LOW AS TO WHETHER THE ACTIVITY WILL BE ACTUALLY AT THE COAST OR OFFSHORE. WILL JUST INDICATE VCSH IN COASTAL TAFS ATTM. THERE MAY BE A BETTER CHANCE OF PRECIPITATION AT THE COASTAL TERMINALS ALONG THE SEA BREEZE BY MID-LATE MORNING. EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY INTO SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1:30 PM MONDAY...WINDS CURRENTLY RUNNING AT 10 TO 15 KNOTS ACROSS THE WATERS CLOSER TO 15 VIA BUOY OBSERVATIONS. PRESSURE GRADIENT SHOULD CHANGE LITTLE DURING THE AFTERNOON AND OVERNIGHT HOURS AND IF ANYTHING WINDS MAY LOSE A KNOT OR TWO...AT LEAST VIA THE NAM MARINE GUIDANCE. EXPECT A SLIGHT BACKING AS THE MODEST INFLUENCE OF THE SEABREEZE IS LOST. SEAS SHOULD REMAIN STEADY AS WELL WITH 2-4 FEET. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 AM MONDAY...S/SW FLOW BETWEEN DISTANT OFFSHORE HIGH PRESSURE AND SLOWLY ADVANCING COLD FRONT CONTINUES THROUGH MUCH OF THE PERIOD. STRONGEST WINDS OCCUR TUESDAY WHEN SOUTH WINDS WILL BE 10-15 KTS...CREATING A WIND-CHOP DOMINATED SPECTRUM WITH SEAS 3-4 FT THROUGH THE DAY. WINDS DECREASE WEDNESDAY AS THE GRADIENT EASES IN THE IMMEDIATE VICINITY OF THE FRONT AS IT CRAWLS EASTWARD TOWARDS THE WATERS. WINDS FALL TO LESS THAN 10 KTS...AND SEAS RESPOND IN TANDEM DUE TO LACK OF ANY SWELL...AND BECOME 2-4 FT WEDNESDAY. LATE WEDNESDAY NIGHT FRONT CROSSES THE WATERS...TURNING WINDS TO THE NORTH BY THURSDAY MORNING...BUT ANY MEANINGFUL CHANGE IN SEAS OR WAVE DIRECTION HOLDS OFF UNTIL AFTER THE SHORT TERM. LONG TERM /THURSDAY THROUGH FRIDAY/... AS OF 300 AM MONDAY...NORTH WINDS TO START THE PERIOD BEHIND A COLD FRONT TURN TO NE THROUGH THE DAY...AND PERSIST FROM THE NE THROUGH THE EXTENDED. WHAT ARE INITIALLY LIGHT WINDS...10 KTS OR LESS...INCREASE DRASTICALLY BY THU NIGHT AND ON FRIDAY DUE TO A RAPIDLY TIGHTENING GRADIENT BETWEEN HIGH PRESSURE RIDGING DOWN FROM THE NORTH AND LOW PRESSURE DEVELOPING NEAR 70W. THIS PRODUCES A STRONG NE SURGE WHICH PERSISTS THROUGH FRIDAY...CAUSING WINDS TO INCREASE TO 15-20 KTS. ALTHOUGH SEAS THURSDAY REMAIN AROUND 3-4 FT...THEY DO BEGIN TO RESPOND TO THE INCREASING SPEED AND FETCH...BUILDING TO 4-5 FT LATE FRIDAY AND CAUTIONARY STATEMENTS MAY BE NEEDED AT THE END OF THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...JDW LONG TERM...JDW AVIATION...MRR
Hazardous weather outlook, May 14, 5:05 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 505 AM EDT MON MAY 14 2012 AMZ250-252-254-256-150915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 505 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-150915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 505 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-150915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 505 AM EDT MON MAY 14 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 12:56 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1256 PM EDT MON MAY 14 2012
SCZ017-023-024-032-141815-
DARLINGTON-DILLON-FLORENCE-MARLBORO-
1256 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...DILLON...MARLBORO
AND DARLINGTON COUNTIES THROUGH 215 PM EDT...
AT 1254 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NORTHEAST OF HARTSVILLE SOUTH TO SARDIS...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
FLORENCE...AUBURN...BINGHAM...BROWNSVILLE...CHAVISTOWN...CLIO...
DARLINGTON RACEWAY...DOVESVILLE...DUNBAR AND FLOYD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3456 7937 3398 7985 3404 8000 3449 8003
3449 7988 3454 7983 3461 7978 3477 7993
3481 7993 3481 7969
TIME...MOT...LOC 1654Z 227DEG 19KT 3451 7994 3403 7997
IIISpecial weather statement, May 14, 1:07 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
107 PM EDT MON MAY 14 2012
SCZ032-033-039-053-055-141800-
FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-WILLIAMSBURG-
107 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 200 PM EDT...
AT 107 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CADES TO WARSAW...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...ANDREWS...
DONGOLA...BRITTON NECK...CADES...CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...GRESHAM...HANNAH AND HEBRON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3383 7991 3389 7988 3389 7996 3395 7997
3399 7990 3400 7991 3425 7964 3384 7907
3345 7956 3378 7998
TIME...MOT...LOC 1707Z 215DEG 26KT 3378 7982 3356 7954
IIISpecial weather statement, May 14, 2:04 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT MON MAY 14 2012
NCZ087-096-099-SCZ017-024-032-033-141900-
BLADEN-COLUMBUS-DILLON-FLORENCE-MARION-MARLBORO-ROBESON-
204 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO...BLADEN...COLUMBUS AND ROBESON COUNTIES THROUGH
300 PM EDT...
AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM RAEMON TO EVERGREEN...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...MARION...
MULLINS...RED SPRINGS...ALMA...AMMON...BARKER TEN MILE...
BARNESVILLE...BINGHAM...BLADENBORO AND BLUE BRICK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3490 7893 3484 7890 3485 7851 3482 7845
3387 7958 3399 7984 3429 7971 3431 7966
3435 7968 3469 7954 3463 7945 3477 7933
3484 7935 3483 7919 3496 7903
TIME...MOT...LOC 1804Z 236DEG 25KT 3463 7941 3409 7965
IIISpecial weather statement, May 14, 2:18 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 218 PM EDT MON MAY 14 2012 SCZ032-039-055-141915- FLORENCE-INLAND GEORGETOWN-WILLIAMSBURG- 218 PM EDT MON MAY 14 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...WILLIAMSBURG AND FLORENCE COUNTIES THROUGH 315 PM EDT... AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TRIO...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS IMPACTED INCLUDE HEMINGWAY...HENRY...INDIANTOWN... MORRISVILLE...NESMITH...SALTERS...TRIO AND STUCKEY. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3388 7959 3369 7931 3343 7975 3356 7991 TIME...MOT...LOC 1818Z 221DEG 16KT 3354 7973 III
Special weather statement, May 14, 3:12 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT MON MAY 14 2012
NCZ087-096-099-142015-
BLADEN-COLUMBUS-ROBESON-
312 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 415 PM EDT...
AT 312 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF TOBERMORY TO 6 MILES SOUTHWEST
OF FAIRMONT...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...CHADBOURN...CHERRY GROVE...DUART AND EVERGREEN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3489 7892 3486 7892 3484 7890 3485 7882
3485 7852 3486 7850 3476 7840 3420 7895
3450 7931 3492 7897
TIME...MOT...LOC 1912Z 270DEG 23KT 3492 7885 3445 7917
DIGIORGIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:56 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 79 min |
| May 14, 1:07 PM EDT | Special Weather Statement | ILM | Florence, Williamsburg | 53 min |
| May 14, 2:04 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 56 min |
| May 14, 2:18 PM EDT | Special Weather Statement | ILM | Williamsburg | 57 min |
| May 14, 3:17 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 58 min |
| May 14, 4:07 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 68 min |
| May 14, 4:14 PM EDT | Tornado Warning | ILM | Horry | 31 min |
| May 14, 4:23 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 67 min |
| May 14, 4:33 PM EDT | Tornado Warning | ILM | Horry, Marion | 27 min |
| May 14, 4:47 PM EDT | Tornado Warning | ILM | Horry | 43 min |
| May 14, 5:10 PM EDT | Areal Flood Warning | ILM | Horry | 3 hr |
| May 14, 5:17 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 58 min |
| May 14, 6:01 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 59 min |
| May 14, 6:04 PM EDT | Special Marine Warning | ILM | 56 min | |
| May 14, 6:37 PM EDT | Special Weather Statement | ILM | Horry | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.